Serotonin syndrome and the triptans

Publicado na 1ª edição de 2013

Serotonin syndrome (SS) is a potentially life-threatening adverse drug reaction that can result from interaction between two ormore serotoninergic drugs and even from the use of a single serotoninergic drug. This condition is an acute toxic reactionto substances that enhance serotoninergic activity at certain synapses either within the central or the periphery. Clinicalfeatures of SS consist of the triad: altered mental status, autonomic hyperactivity and neuromuscular abnormalities. Theseverity of SS cases ranges from mild to fatal. This syndrome has a rapid onset and, in most of the cases, is a self-limitingcondition that improves on cessation of the offending drugs. In 2006, US Food and Drug Administration (FDA) issued analert about the presumptive ocurrence of SS with combined use of triptans and selective serotonin re-uptake inhibitors orselective serotonin/norepinephrine re-uptake inhibitors (The so called dual selective inhibitors). Nonetheless, despite thisstatement, insufficient data are available to judge whether this combination actually increases the risk of serotonin syndrome.


BAIXE O ARTIGO (Download the Article)
Clique Aqui (Click Here)